Tornadoes · United States · Illinois · 2008
EF0 tornado, Horace to Edgar Cty Arpt Paris, Illinois, July 8, 2008
From Horace to Edgar Cty Arpt Paris, this EF0 tornado ran 4.0 miles across Edgar County on July 8, 2008, touching down at 6:45 PM CDT and reaching 50 yards wide. It killed nobody, and did $60,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- July 8, 2008
- Touchdown
- 6:45 PM CDT (23:45 UTC)
- Lifted
- 6:50 PM CDT (23:50 UTC)
- On the ground
- 5 minutes
- Path length
- 4.0 miles (6.5 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- County
- Edgar County
- Touchdown point
- 39.697, -87.715
- Lift-off point
- 39.717, -87.644
- Record number
- 0807081745-01
What the Weather Service recorded
A strong cold front pushed into central Illinois on 7/8/08, triggering strong to severe thunderstorms. The storms produced wind gusts as high as 70 mph and widespread wind damage, particularly across east-central Illinois along and east of I-57. In addition, an EF0 tornado touched down across northwest Edgar County.
A trained spotter sighted a tornado for a few minutes just west of highway 1 and near 1600 Street. It damaged several pole barns and grain bins before dissipating.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
The county was under a severe thunderstorm watch, issued at 22:31 UTC and running to 00:36 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 22:31 UTC | 00:36 UTC | Severe Thunderstorm Watch | ILX |
| 23:23 UTC | 00:15 UTC | Severe Thunderstorm Warning | ILX |
| 23:38 UTC | 00:08 UTC | Severe Thunderstorm Warning | ILX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 19:53 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the tornado touched down at Jul 8, 3:37 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jul 8, 3:37 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE LINCOLN IL 337 PM CDT TUE JUL 8 2008 .UPDATE... ISSUED 337 PM CDT TUE JUL 8 2008 STORMS ARE BECOMING ALIGNED FROM NORTH OF COLUMBIA MO TO SOUTH OF PEORIA. THE ORIENTATION IS ALONG THE STORM MOTION VECTOR WHICH WILL GREATLY ENHANCE THE FLASH FLOOD POTENTIAL TONIGHT. HAVE ISSUED A FLASH FLOOD WATCH ALONG AND SOUTHEAST OF THE STORMS THROUGH TONIGHT. HAVE NOT EXTENDED IT INTO THE SOUTHEASTERN COUNTIES YET...BUT WILL MONITOR FOR THE NEED OF AN EXTENSION. 04 && .DISCUSSION... ISSUED 222 PM CDT TUE JUL 8 2008 SHORT TERM...TONIGHT THROUGH FRIDAY... PRE-FRONTAL TROUGH EXTENDING FROM KANSAS CITY EASTWARD TO NEAR PEORIA HAS BECOME ACTIVE WITH CONVECTION SINCE THERE HAS BEEN A FEW HOURS FOR THE PREVIOUSLY OVERTURNED MORNING AIRMASS TO RECOVER. EXPECT STORMS TO CONTINUE TO SPREAD EAST AND INCREASE IN AERIAL COVERAGE THIS EVENING. HEAVY RAINFALL WILL BE POSSIBLE OVER LOCALIZED CELL-TRAINING AREAS...BUT THE HIGHER COVERAGE OF RAINFALL AMOUNTS OVER FLASH FLOOD GUIDANCE VALUES WILL BE TO THE SOUTH AND WEST OF THE FORECAST AREA. ALONG WITH THE HEAVY RAINFALL...THE PRIMARY SEVERE WEATHER THREAT WILL BE VERY FREQUENT LIGHTNING AND STRONG WET MICROBURSTS. HIGH PRECIPITABLE WATER VALUES ALONG WITH MODERATE INSTABILITY WILL CREATE FAVORABLE CONDITIONS FOR ENHANCED WATER-LOADING AND RESULTING DAMAGING WIND GUSTS...BUT THE RELATIVELY HIGH FREEZING LEVEL WILL HOLD DOWN HAIL SIZES. THE MAIN COLD FRONT IS ONLY JUST NOW ENTERING CENTRAL IOWA...AND IS EXPECTED TO ARRIVE IN OUR NORTHWESTERN COUNTIES JUST AFTER MIDNIGHT AND LIE PRETTY MUCH ACROSS THE CENTER OF THE AREA BY 12Z WED. RAIN WILL END WITH FRONTAL PASSAGE...BUT THIS WILL LIKELY NOT OCCUR ACROSS THE SOUTHEAST UNTIL WEDNESDAY AFTERNOON. WILL THEREFORE CONTINUE WITH CHANCE POPS DOWN THERE THROUGH THE DAY WEDNESDAY WHICH IS SIMILAR TIMING TO THE PREVIOUS FORECAST PACKAGES. HIGH PRESSURE WILL THEN DOMINATE THROUGH FRIDAY BRINGING DRIER AIR AND SLIGHT COOLER TEMPERATURES. LONG TERM...SATURDAY THROUGH TUESDAY... MOST LONG TERM GUIDANCE IS NOW ON BOARD WITH THE THEME OF A STRONGER UPPER LOW MOVING ACROSS SOUTHERN CANADA LATE THIS WEEK. THIS SHOULD BUCKLE THE SOUTHEAST STATES UPPER RIDGE AND ALLOW A COLD FRONT TO COME DOWN INTO THE MIDWEST ON SATURDAY. PREVIOUS FORECASTER PUT IN CHANCE POPS FOR SATURDAY AND THIS TIMING STILL LOOKS ON TRACK. WILL ALSO EXTEND THE CHANCE POPS INTO SATURDAY NIGHT. THE FRONT BEGINS TO SLOW DOWN ON SUNDAY...AND ALTHOUGH OBJECTIVE GUIDANCE LOWERS THE POPS WITH THE FRONT EXPECTED TO BE TO OUR SOUTH...WILL HAND ON TO SLIGHT CHANCE POPS FOR SUNDAY IN CASE THE FRONT ENDS UP EVEN SLOWER. TEMPERATURES WILL ALSO CORRESPONDINGLY BE COOLER SUNDAY THROUGH TUESDAY WITH THE CANADIAN AIRMASS ACROSS THE AREA. THE GFS AND ECMWF BEGIN TO DIFFER AGAIN ON HOW FAST THE FRONT RETURNS TO THE NORTH BEGINNING TUESDAY. THE GFS APPEARS TOO AGRESSIVE IN CHEWING SUCH A STRONG LOW EASTWARD INTO THE THROAT OF THE SURFACE RIDGE...BUT EVEN THE ECMWF HINTS AT THE FRONT MOVING/MODIFYING NORTH BY THEN. SO AFTER A DRY SUNDAY NIGHT THROUGH MONDAY NIGHT...WILL STICK IN SLIGHT CHANCE POPS FOR TUESDAY. 04 && .AVIATION... ISSUED 1215 PM CDT TUE JUL 8 2008 SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP AHEAD OF A COLD FRONT OVER CENTRAL IL TERMINALS DURING MID AND LATE AFTERNOON. A PREFRONTAL TROF JUST SOUTH OF I-72 MAY IGNITE A BAND OF STRONG TO SEVERE THUNDERSTORMS IN THE NEXT FEW HOURS SE OF I-72 INTO INDIANA. COLD FRONT EXTENDING FROM CENTRAL WI THROUGH CENTRAL IA AND SE NEBRASKA WILL MOVE SE INTO NW IL BY SUNSET AND THROUGH I-72 BY MIDNIGHT/05Z. SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM NW TO SE DURING THIS EVENING. THUNDERSTORMS MAY PRODUCE MVFR CEILINGS OF 2 TO 3K FT AND IFR TO MVFR VISIBILITIES OF 2 TO 3 MILES. SCATTERED CLOUDS OF 3 TO 5K FT AND BROKEN MID LEVEL CLOUDS OF 10 TO 15K FT TO DECREASE AT PIA JUST BEFORE 12Z/TUE AND ALONG I-72 AT CMI...DEC AND SPI BY 14Z/TUE. BREEZY WSW WINDS 10 TO 15 KTS AND GUSTS OF 15 TO 25 KTS TO DIMINISH WEST AROUND 7 TO 11 KTS TONIGHT AND NNW WED MORNING. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 13Z WED FOR ILZ049>054-061 &&
Hazardous weather outlook, Jul 8, 2:00 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT TUE JUL 8 2008 ILZ027>031-036>038-040>046-048-051>057-061-091100- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MOULTRIE-PEORIA-PIATT-SANGAMON- SCHUYLER-SHELBY-STARK-TAZEWELL-VERMILION-WOODFORD- 200 PM CDT TUE JUL 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING MID AND LATE AFTERNOON AHEAD OF A COLD FRONT...AND CONTINUE INTO MID EVENING WHEN THE FRONT FINALLY PASSES SOUTHEAST ACROSS THE AREA. A FEW OF THE STORMS MAY REACH SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE...DUE TO A VERY MOIST AIRMASS IN PLACE AHEAD OF THE COLD FRONT. REMAIN ALERT FOR STREET AND ROAD FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE SATURDAY AND SATURDAY EVENING...WHEN THE NEXT COLD FRONT MOVES SOUTHEAST ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 AND 10 PM CDT. ILZ047-049-050-091100- CASS-MORGAN-SCOTT- 200 PM CDT TUE JUL 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING MID AND LATE AFTERNOON AHEAD OF A COLD FRONT...AND CONTINUE INTO MID EVENING WHEN THE FRONT FINALLY PASSES SOUTHEAST ACROSS THE AREA. A FEW OF THE STORMS MAY REACH SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE... DUE TO A VERY MOIST AIRMASS IN PLACE AHEAD OF THE COLD FRONT. REMAIN ALERT FOR STREET AND ROAD FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE SATURDAY AND SATURDAY EVENING...WHEN THE NEXT COLD FRONT MOVES SOUTHEAST ACROSS THE AREA. THE ILLINOIS RIVER WILL REMAIN IN FLOOD AT BEARDSTOWN AND POINTS DOWNSTREAM THROUGH THE NEXT COUPLE OF DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 AND 10 PM CDT. ILZ062-063-066>068-071>073-091100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 200 PM CDT TUE JUL 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING LATE AFTERNOON AHEAD OF A COLD FRONT...AND CONTINUE TONIGHT WHEN THE FRONT FINALLY PASSES SOUTHEAST ACROSS THE AREA. A FEW OF THE STORMS MAY REACH SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE... DUE TO A VERY MOIST AIRMASS IN PLACE AHEAD OF THE COLD FRONT. REMAIN ALERT FOR STREET AND ROAD FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS MAY LINGER ACROSS SOUTHEAST ILLINOIS ON WEDNESDAY AS THE FRONT GRADUALLY EXITS THE AREA. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SATURDAY AND SATURDAY NIGHT...WHEN THE NEXT COLD FRONT MOVES SOUTHEAST ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 5 PM AND 1 AM CDT. HUETTL
In the hours before
Local storm report, Jul 8, 5:05 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
505 PM CDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 1 S MASON CITY 40.19N 89.70W
07/08/2008 MASON IL LAW ENFORCEMENT
TWO TREES DOWN JUST SOUTH OF MASON CITY.
&&
GEELHARTLocal storm report, Jul 8, 5:28 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
528 PM CDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 1 SW LINCOLN 40.14N 89.38W
07/08/2008 LOGAN IL EMERGENCY MNGR
TREE DOWN NEAR THE PRISONS ON 1350TH AVE.
&&
GEELHARTLocal storm report, Jul 8, 5:48 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
548 PM CDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG ROBY 39.74N 89.40W
07/08/2008 CHRISTIAN IL EMERGENCY MNGR
MULTIPLE TREES DOWN AT JCT 2700N/800E.
0539 PM TSTM WND DMG 5 S MOWEAQUA 39.55N 89.02W
07/08/2008 SHELBY IL EMERGENCY MNGR
BARN DESTROYED. RELAYED BY CHRISTIAN COUNTY EMA.
0541 PM TSTM WND DMG PANA 39.39N 89.08W
07/08/2008 CHRISTIAN IL LAW ENFORCEMENT
POWER LINES DOWN.
&&
GEELHARTLocal storm report, Jul 8, 6:00 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
600 PM CDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST 1 N LOAMI 39.69N 89.85W
07/08/2008 E70 MPH SANGAMON IL TRAINED SPOTTER
SWOP REPORT.
&&
GEELHARTLocal storm report, Jul 8, 6:38 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
638 PM CDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND GST ROSAMOND 39.38N 89.16W
07/08/2008 M62.00 MPH CHRISTIAN IL MESONET
ALSO 1.52 INCHES OF RAIN IN 30 MIN.
0600 PM TSTM WND GST 1 S ALLENVILLE 39.54N 88.54W
07/08/2008 E70.00 MPH MOULTRIE IL TRAINED SPOTTER
SWOP REPORT
0600 PM TSTM WND DMG 1 S ALLENVILLE 39.54N 88.54W
07/08/2008 MOULTRIE IL TRAINED SPOTTER
SEVERAL TREES DOWN, OTHERS WITH TREE TOPS BROKEN OFF.
LIMBS 6 TO 8 INCHES IN DIAMETER DOWN. SWOP REPORT.
0602 PM TSTM WND DMG 3 SE ALLENVILLE 39.53N 88.50W
07/08/2008 MOULTRIE IL MESONET
LARGE TREE 2 FT IN DIAMETER BROKEN OFF 2-3 FEET OFF THE
GROUND.
0622 PM TSTM WND DMG 3 N MATTOON 39.52N 88.37W
07/08/2008 COLES IL EMERGENCY MNGR
MOBILE HOME BLOWN OVER ALONG US-45.
0622 PM TSTM WND GST 5 E MATTOON 39.48N 88.28W
07/08/2008 M66.00 MPH COLES IL ASOS
AT COLES COUNTY AIRPORT
0636 PM TSTM WND GST ASHMORE 39.53N 88.02W
07/08/2008 E70.00 MPH COLES IL EMERGENCY MNGR
&&
GEELHARTThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Lincoln, IL (KILX), 12:00Z
11.8 hours before the tornado, 93 km from the path. July 8, 2008.
- Mixed-layer CAPE
- 1492 J/kg
- Mixed-layer CIN
- -28 J/kg
- Surface CAPE
- 953 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
- 0-3 km lapse rate
- 5.8 K/km
Lincoln, IL (KILX), 00:00Z
0.2 hours after it, 93 km from the path. July 9, 2008.
- Mixed-layer CAPE
- 499 J/kg
- Mixed-layer CIN
- -20 J/kg
- Surface CAPE
- 268 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
- 0-3 km lapse rate
- 4.9 K/km
The radar
The Indianapolis radar (KIND), 120 km away, was scanning. The volume nearest the touchdown began at 23:46 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 23:05 UTC | TSTM WND DMG | 1 N Tuscola | Douglas, IL | TWO FOOT DIAMETER TREE SNAPPED OFF. |
| 23:22 UTC | TSTM WND DMG | 3 N Mattoon | Coles, IL | MOBILE HOME BLOWN OVER ALONG US-45. |
| 23:22 UTC | TSTM WND GST 66 | 5 E Mattoon | Coles, IL | AT COLES COUNTY AIRPORT |
| 23:36 UTC | TSTM WND GST 70 | Ashmore | Coles, IL | |
| 23:44 UTC | TSTM WND DMG | Brocton | Edgar, IL | SEVERAL TREES BLOWN DOWN WITH FALLEN TREE LIMBS CAUSING DAMAGE TO SOME VEHICLES. |
| 23:44 UTC | TSTM WND DMG | Kansas | Edgar, IL | SEVERAL TREES BLOWN DOWN WITH FALLEN TREE LIMBS CAUSING SOME DAMAGE TO VEHICLES. |
| 23:45 UTC | TORNADO | 6 N Paris | Edgar, IL | SPOTTERS SITED A TORNADO FOR A FEW MINUTES JUST WEST OF HIGHWAY 1 AND NEAR 1600 STREET. DAMAGED POLE BARNS AND GRAIN BINS. |
| 23:48 UTC | TORNADO | 3 E Hume | Edgar, IL | POSSIBLE BRIEF TORNADO...REPORTED BY CHRISMAN FIRE DEPARTMENT...NEAR 850 EAST AND US HIGHWAY 36. |
| 23:50 UTC | TSTM WND DMG | 1 N Paris | Edgar, IL | SEVERAL TREES DOWN AT CEMETARY ON HIGH STREET ON NORTH SIDE OF PARIS. |
| 23:50 UTC | TSTM WND DMG | 1 Wnw Marshall | Clark, IL | TREE DOWN BLOCKING WESTBOUND LANE OF CLARKSVILLE ROAD. |
| 00:00 UTC | HEAVY RAIN 2.68 | 5 Nw Sidell | Vermilion, IL | 3-HOUR TOTAL |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2008 tornado in IllinoisEvery tornado in Illinois since 1950Warnings in force in Illinois nowThe forecast where you are
The other tornadoes of July 8, 2008
7 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| July 8 | 1:10 PM EDT | EF0 | Whitley, IN | 0.2 | 300 | $20,000 | ||
| July 8 | 4:57 PM CDT | EF0 | Thayer, NE | 0.1 | 25 | |||
| July 8 | 5:36 PM CDT | EF0 | Lancaster, NE | 0.1 | 10 | |||
| July 8 | 6:26 PM CDT | EF0 | Stafford, KS | 0.8 | 50 | |||
| July 8 | 6:27 PM CDT | EF0 | Barton, KS | 0.4 | 40 | |||
| July 8 | 6:29 PM CDT | EF0 | Barton, KS | 0.3 | 40 | |||
| July 8 | 6:31 PM CDT | EF0 | Stafford, KS | 0.5 | 40 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.